changed meds to topamax?wha should i epect?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hector27 male
New Member


Date Joined Nov 2005
Total Posts : 10
   Posted 11/29/2005 12:44 PM (GMT -7)   
I  went to my neuro yesterday he chage me to topamax.Inever been on it so if u have  is there any thing u can tell me. The neuro siad it will decrease my wieght is it true and how much and how fast?


granmal siezures
limactal400mg
keppra2000mg

Post Edited (hector27 male) : 12/2/2005 8:21:49 AM (GMT-7)


HALO
Regular Member


Date Joined Nov 2004
Total Posts : 167
   Posted 12/2/2005 11:26 PM (GMT -7)   
I've been taking 100mg twice a day for about a year. You can expect about a 15 pound weight loss maximum, slight tingling in your face, arms, and legs, drowsiness, and decreased appetite. (That's where the weight loss comes from) Also, you may notice slight memory loss, slight loss of coordination, and slight dizziness. These side effects should go away in about a month. If they do not or if they are severe tell your neuro.
Shaun
No one left behind!
1*
RLTW


goodwitch46
Regular Member


Date Joined Feb 2005
Total Posts : 241
   Posted Today 1:14 PM (GMT -7)   

Hi hector-

I was on Topamax for about 5-6 months and I too  had the same side effects of weight loss, pins and needles with numbness of my extremities, with trouble sleeping and also a loss of balance and persistent headache.  My side effects did not go away.  I went to my neuro and was changed to Zonegran due to the problems.  My neuro said it was a similar drug to Topamax with less side effects. Things got better after the switch, but I continued to have some of the same problems, just to a lessor degree.  Even now, I haven't regained the weight I lost.

My seizures were so much better on Topamax.  I lost 15 pounds within  that 5-6 months, but I understand that most people lose less than I did.  Like the Topamax, I don't have much of an appetite or cravings for food with the Zonegran. 

I suspect that if you can tolerate the med from the start, hopefully you will do well on it.  It's always a trade off between how effective a drug works and if you can put up with the side effects.   Good Luck... HUGS,  Glenda  :-)   


complex partial seizures since 22
lamictal 200mg 2x/d
zonegran 150mg 3/d

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 8:57 AM (GMT -7)
There are a total of 2,732,073 posts in 300,987 threads.
View Active Threads


Who's Online
This forum has 151152 registered members. Please welcome our newest member, JesperTrottier.
268 Guest(s), 11 Registered Member(s) are currently online.  Details
imagardener2, Michael_T, Bomon, pmm73, quincy, colitisteen98, Traveler, trumpet123, Kmuth, Mister Mike, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer